The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Newbie, scared and confused

Been lurking and reading through for awhile. Today I did my best not to call 911 and I guess I need help to understand if this is “normal”…

I first got my first bad episode on May 1st. After dinner I noticed I was dizzy. Went to lay down but that made it even worse. Nothing was spinning in the room but I was feeling dizzy and nauseous and just not well. Then I started getting these waves over my body like I was about to faint. It was a terrible night. Xanax I think finally put me to sleep. Next day I called my doctor and she gave me.meclizine. that med got me slowly better within days. Felt back to normal in probably a week.

Since then I have had several episodes ,less intense with faster heartbeat and dizinness. I have felt off many evenings. And I have woken up during the night dizzy or slightly nauseous but no vomit, racing heartbeat. I suffer from general anxiety but I do strongly believe I also have health anxiety. If not before, definitely now.

On August 8th my back was hurting. I took ibuprofen and nothing worked. Tried laying down and got super hot, couldnt breathe and my heart was racing. I was extremely sick feeling so I ended up going to er. They did nothing, did a urine dip test and sent me on my way.

Today, I had lunch. Then got slightly tired. Was extremely cold. Then i felt off… like a high and my vision got worse. I said uh oh and took meclizine. Then I started feeling weak and dizzy, my heart started racing to 135 and I got very weak and sick feeling. Took a xanax and did my best to wait it out and not call 911…

Is this my new life? I also get other crazy symptoms including chest pains, stuffy ears, visual snow, ringing ears, random heart palpitations… i also checked and it seems I have a slight low grade fever for awhile now. At least for.past month or.more daily (98.8 -99.5)

I had heart tests and all was well including a head mri. Was told it was probably vestibular migraines. He put me on topomax which after reading side effects and here I decided not to take.

Is there something else wrong with me?.. i just want to not feel im going to die every time this happens …

Welcome Aboard. Sorry to hear you suffering. The worry and anxiety linked to not really knowing or understanding your condition would help a bit in fact quite the contrary. I suggest you read up on the subject. This site’s Wiki pages a good place to start. There are no doctors here so we cannot diagnose you. If you find you cannot accept the diagnosis you have been given best to seek out a second opinion. Find a neuro-otologist or a good Balance Centre and get referred. You really need a diagnosis, a treatment plan and a consultant who will manage you through the various stages. Some people can manage themselves often as they have no choice but that’s not ideal. The total package to regain some control over MAV is quite sure and comprehensive generally including a diet, lifestyle changes, exercise, and medication. All medication carries possible side effects but not everybody experiences them so it’s a question of trial n error to find a drug which helps and is low in side effects for you. Perfectly possible. IMO taken from my own experience once symptoms have become intrusive medication is the only way forwards and provides the treatment cornerstone. Topiramate is regularly recommended for Vestibular Migraine and very effective apparently for the 80% of people that can tolerate it but for many it proves difficult or even impossible. There are many other possible alternatives out there, Amitriptyline or Propranalol to name but two. In the US Effexor is used more. Discuss with your doctor.

1 Like